Alert archive / Nebraska / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 97, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 20, 2019, 1:00 AM MDT for 4 counties in Nebraska. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 20, 2019, 1:00 AM MDT (07:00 UTC)
- Expired
- Jun 20, 2019, 1:45 AM MDT
- In force
- 45 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 70.0 mph
Counties Cherry County, NE, Grant County, NE, Hooker County, NE, Thomas County, NE
The radar
The North Platte radar (KLNX), 52 km from the middle of the area, began a volume at 07:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 7.0 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 450 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 1988 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted.
947
WUUS53 KLBF 200700
SVRLBF
NEC031-075-091-171-200745-
/O.NEW.KLBF.SV.W.0097.190620T0700Z-190620T0745Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
200 AM CDT Thu Jun 20 2019
The National Weather Service in North Platte has issued a
* Severe Thunderstorm Warning for...
South central Cherry County in north central Nebraska...
East central Grant County in west central Nebraska...
Hooker County in west central Nebraska...
Northwestern Thomas County in north central Nebraska...
* Until 245 AM CDT/145 AM MDT/.
* At 200 AM CDT/100 AM MDT/, a severe thunderstorm was located over
Whitman, or 25 miles west of Mullen, moving east at 40 mph.
HAZARD...70 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
* This severe thunderstorm will be near...
Mullen around 140 AM MDT.
Other locations impacted by this severe thunderstorm include Carr
Lake, Hecla, Highway 97 crossing the Dismal River, Kelso, Weir and
Shimmons Lake.
This includes the following highways...
Highway 2 between mile markers 164 and 199.
Highway 97 between mile markers 46 and 72.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4196 10149 4216 10138 4207 10072 4174 10094
TIME...MOT...LOC 0700Z 289DEG 34KT 4208 10155
HAIL...1.25IN
WIND...70MPH
$$
Taylor1 follow-up statement
558
WWUS53 KLBF 200720
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
220 AM CDT Thu Jun 20 2019
NEC031-075-200729-
/O.CAN.KLBF.SV.W.0097.000000T0000Z-190620T0745Z/
Cherry NE-Grant NE-
220 AM CDT Thu Jun 20 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL CHERRY AND EAST
CENTRAL GRANT COUNTIES IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 4191 10127 4207 10121 4207 10072 4174 10094
TIME...MOT...LOC 0719Z 279DEG 33KT 4197 10111
$$
NEC091-171-200745-
/O.CON.KLBF.SV.W.0097.000000T0000Z-190620T0745Z/
Hooker NE-Thomas NE-
220 AM CDT Thu Jun 20 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 AM
CDT/145 AM MDT/ FOR EASTERN HOOKER AND NORTHWESTERN THOMAS
COUNTIES...
At 219 AM CDT/119 AM MDT/, a severe thunderstorm was located near
Mullen, moving east at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe storm will be near...
Seneca around 140 AM MDT.
Other locations impacted by this severe thunderstorm include Highway
97 crossing the Dismal River, Kelso and Shimmons Lake.
This includes the following highways...
Highway 2 between mile markers 176 and 199.
Highway 97 between mile markers 46 and 69.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4191 10127 4207 10121 4207 10072 4174 10094
TIME...MOT...LOC 0719Z 279DEG 33KT 4197 10111
HAIL...1.00IN
WIND...60MPH
$$
TaylorWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 12:27 AM MDT, 33 minutes earlier.
Area forecast discussion, Jun 20, 12:27 AM MDT, 33 minutes before
Area Forecast Discussion National Weather Service North Platte NE 127 AM CDT Thu Jun 20 2019 .SHORT TERM...(This evening through Thursday night) Issued at 347 PM CDT Wed Jun 19 2019 Weak surface boundary draped north to south across the Sandhills into portions of southwest Nebraska acting as the focus for isolated thunderstorms to develop this afternoon. Aloft, modest instability and shear are sufficient to see a few strong thunderstorms capable of hail, gusty winds, and occasional cloud to ground lightning. The surface boundary will drift east before beginning to wash out this evening. This should spell the end of thunderstorm development across the local area. Attention will then turn to convection moving off the high plains and into the area from the west. Believe with the loss of daytime heating, these too should wane out before moving in. A few scattered weak thunderstorms may still drift through the area, but any potential for strong storms should end by early evening. Lows will fall into the low 50s across the west to near 60 in the east. For Thursday, expect a warmer day as h85 temperatures climb into the upper teens to low 20s northeast to southwest. It's these same warm temperatures that will keep the area capped and dry for the daytime hours. Highs will climb into the upper 70s to low 80s. During the evening, a strong low-level jet will develop overhead and spark off scattered thunderstorms across much of western Nebraska. Strong shear will be in place thanks in part to the 30-40 knot jet max at h85 with modest instability. Cannot rule out a few strong or severe thunderstorms Thursday evening into early Friday with the main threats being large hail and strong wind gusts. Agree with the SPC's Marginal Risk for this timeframe. Any storm will be capable of locally heavy rain as well. Lows Thursday night will fall into the low 50s northwest to near 60 south and east. .LONG TERM...(Friday through Wednesday) Issued at 347 PM CDT Wed Jun 19 2019 Beginning 12z Friday. Area begins the period under southwest flow with large upper-level trough situated across eastern MT into the western Dakotas. Ridging remains in place across the Gulf Coast with strong h5 flow aloft across Nebraska between the two features. Main feature across MT is expected to deepen and push north and east as it does into far southern Saskatchewan. A surface front will drop through the area during the daytime Friday and will serve as the focus for shower and thunderstorm development. Ahead of this boundary there will be a few pockets of moderate instability in a highly sheared environment. The SPC covers the far eastern counties with a Marginal outlook for severe weather. Think there will definitely be the potential for a few elevated hailers across that area and possibly a little further west. Otherwise, winds behind the front may be breezy out of the northwest with gusts approaching 25 mph. Highs will range from near 70 in the northwest to low 80s south and east. Upper-level flow amplifies on Saturday as a shortwave rotates around the southern periphery of the southern SK storm. As the shortwave drops into the 4-corners region it cuts off and slows its approach into the high plains. Weak high pressure pushes through on Saturday. As low level flow turns out of the east behind the departing high pressure, modest upslope of humid air will bring rain and thunderstorm chances back to the area for the late afternoon and evening. Lee-side cyclogenesis will develop a low-pressure center across the southern plains late Saturday into early Sunday and push it quickly to the north and east during the daytime Sunday. Main h5 vort max will move through bringing scattered rain and thunderstorm chances to end the weekend. Believe there to be enough instability to realize thunderstorms across the area but any severe threat will likely remain east of the area. Shortwave ridging builds in bringing more zonal flow for Monday and Tuesday. More seasonable temperatures are expected as highs return into the 80s across the area with slight chances for afternoon thunderstorms. As it stands now upper-level dynamics do not look to be in place for the potential of organized severe thunderstorms. Wednesday sees the return of southwesterly flow as the next disturbance moves into the Pacific Northwest. Temperatures climb into the upper 80s to near 90 for Wednesday with chance PoPs for afternoon thunderstorms. && .AVIATION...(For the 06Z TAFS through 06Z Thursday night) Issued at 125 AM CDT Thu Jun 20 2019 Scattered thunderstorms will move across portions of western and north central Nebraska early this morning. Otherwise expect VFR conditions with winds shifting to northwest around 10 to 15 kt later this morning. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Jurgensen LONG TERM...Jurgensen AVIATION...Taylor
Hazardous weather outlook, Jun 19, 2:36 PM MDT, 10 hours 24 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service North Platte NE 336 PM CDT Wed Jun 19 2019 NEZ004>010-022>029-035>038-056>059-069>071-094-202045- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 336 PM CDT Wed Jun 19 2019 /236 PM MDT Wed Jun 19 2019/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Isolated strong to briefly severe thunderstorms are possible late this afternoon and early evening across western and north central Nebraska. Gusty winds and hail up to the size of quarters would be the threats with any severe thunderstorm. Additional showers and thunderstorms are possible late this evening and overnight, mainly across north central Nebraska. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A few strong or breifly severe thunderstorms are possible. Locally heavy rainfall, hail to the size of quarter and gusty winds are the main severe threats. Periodic chances for thunderstorms are forecast Friday through Tuesday. The threat for organized severe weather during this timeframe seems low at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte Roberg
In the hours before
Local storm report, Jun 19, 7:41 PM MDT, 5 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
841 PM CDT WED JUN 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM HAIL 2 NW GATES 41.68N 99.67W
06/19/2019 M1.00 INCH CUSTER NE TRAINED SPOTTER
&&
SNIVELYLocal storm report, Jun 19, 7:46 PM MDT, 5 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
846 PM CDT WED JUN 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM HAIL 2 NNW GATES 41.68N 99.66W
06/19/2019 M1.25 INCH CUSTER NE PUBLIC
MOST STONES WERE THE SIZE OF QUARTERS TO HALF DOLLAR.
&&
SJACOBSSpecial weather statement, Jun 19, 10:06 PM MDT, 2 hours 54 minutes before
Special Weather Statement
National Weather Service North Platte NE
1006 PM MDT Wed Jun 19 2019
NEZ004-200445-
Sheridan NE-
1006 PM MDT Wed Jun 19 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SHERIDAN COUNTY UNTIL
1045 PM MDT...
At 1006 PM MDT, Doppler radar was tracking a strong thunderstorm 9
miles northeast of Chadron, moving east at 50 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Gordon, Rushville, White Clay, Clinton, Lone Butte, Highway 27
crossing the Niobrara River, Mount Maria, Pine Ridge and Metcalf
State Wildlife Management Area.
This includes the following highways...
Highway 20 between mile markers 86 and 109.
Highway 250 between mile markers 46 and 48.
LAT...LON 4300 10257 4296 10209 4262 10219 4275 10278
4278 10277 4279 10279 4300 10279
TIME...MOT...LOC 0406Z 280DEG 42KT 4290 10284
SnivelySpecial weather statement, Jun 19, 10:43 PM MDT, 2 hours 17 minutes before
Special Weather Statement National Weather Service North Platte NE 1043 PM MDT Wed Jun 19 2019 NEZ004-094-200530- Sheridan NE-Western Cherry NE- 1043 PM MDT Wed Jun 19 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CHERRY AND NORTHEASTERN SHERIDAN COUNTIES UNTIL 1130 PM MDT... At 1042 PM MDT, Doppler radar was tracking a strong thunderstorm 8 miles northeast of Rushville, moving east at 45 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Gordon, Rushville, Merriman, Clinton, Lone Butte, Irwin, Highway 27 crossing the Niobrara River, Mount Maria, Shell Lake State Wildlife Management Area, Rock Hill, Bayonne, and Hoover Lake. This includes the following highways... Highway 20 between mile markers 86 and 137. Highway 250 between mile markers 43 and 48. Highway 61 between mile markers 219 and 230. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 4299 10164 4253 10181 4264 10257 4300 10253 TIME...MOT...LOC 0442Z 280DEG 41KT 4283 10238 Snively
Special weather statement, Jun 19, 11:57 PM MDT, 1 hour 3 minutes before
Special Weather Statement National Weather Service North Platte NE 1157 PM MDT Wed Jun 19 2019 NEZ004-200645- Sheridan NE- 1157 PM MDT Wed Jun 19 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SHERIDAN COUNTY UNTIL 1245 AM MDT... At 1157 PM MDT, Doppler radar was tracking a strong thunderstorm 10 miles northeast of Chadron, moving east at 40 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. This strong thunderstorm will be near... Gordon around 1245 AM MDT. Other locations impacted by this storm include Intersection of Highway 87 and Craven Creek Road, Metcalf State Wildlife Management Area, Lone Butte, Intersection of Highway 87 and Larabee Road, Highway 27 crossing the Niobrara River, Mount Maria, Clinton and Intersection of Highway 27 and Mills Road. This includes the following highways... Highway 20 between mile markers 87 and 108. Highway 250 between mile markers 47 and 48. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 4298 10279 4298 10211 4260 10221 4279 10279 TIME...MOT...LOC 0557Z 279DEG 35KT 4289 10280 Taylor
Special weather statement, Jun 20, 12:31 AM MDT, 29 minutes before
Special Weather Statement National Weather Service North Platte NE 131 AM CDT Thu Jun 20 2019 NEZ036-037-059-200715- McPherson NE-Lincoln NE-Logan NE- 131 AM CDT Thu Jun 20 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL LINCOLN... SOUTHWESTERN LOGAN AND SOUTHEASTERN MCPHERSON COUNTIES UNTIL 215 AM CDT... At 131 AM CDT, Doppler radar was tracking a strong thunderstorm near Tryon, moving east at 45 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. This strong thunderstorm will be near... Tryon around 140 AM CDT. Ringgold around 150 AM CDT. Stapleton around 210 AM CDT. Gandy around 215 AM CDT. This includes the following highways... Highway 92 between mile markers 193 and 234. Highway 97 between mile markers 15 and 34. Highway 83 between mile markers 98 and 116. LAT...LON 4145 10121 4162 10115 4153 10043 4127 10052 TIME...MOT...LOC 0631Z 283DEG 38KT 4152 10107 Taylor
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 6:01 PM MDT | Special Weather Statement | LBF | Loup | 29 min |
| Jun 19, 6:15 PM MDT | Severe Thunderstorm Warning | LBF | Blaine, Brown, Loup, Rock | 45 min |
| Jun 19, 6:17 PM MDT | Special Weather Statement | LBF | Keya Paha | 43 min |
| Jun 19, 6:54 PM MDT | Severe Thunderstorm Warning | LBF | Blaine, Custer, Loup | 51 min |
| Jun 19, 7:00 PM MDT | Special Weather Statement | LBF | Rock | 30 min |
| Jun 19, 7:44 PM MDT | Severe Thunderstorm Warning | LBF | Blaine, Custer, Loup | 46 min |
| Jun 19, 10:06 PM MDT | Special Weather Statement | LBF | Sheridan | 39 min |
| Jun 19, 10:43 PM MDT | Special Weather Statement | LBF | Sheridan | 47 min |
| Jun 19, 10:54 PM MDT | Severe Thunderstorm Warning | LBF | Sheridan | 51 min |
| Jun 19, 11:41 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Sheridan | 49 min |
| Jun 19, 11:57 PM MDT | Special Weather Statement | LBF | Sheridan | 48 min |
| Jun 20, 12:20 AM MDT | Severe Thunderstorm Warning | LBF | Cherry, Grant, Hooker | 40 min |
| Jun 20, 12:31 AM MDT | Special Weather Statement | LBF | Logan | 44 min |
| Jun 20, 1:09 AM MDT | Special Weather Statement | LBF | Logan | 51 min |
| Jun 20, 1:43 AM MDT | Severe Thunderstorm Warning | LBF | Hooker, Logan, McPherson, Thomas | 47 min |
| Jun 20, 1:48 AM MDT | Severe Thunderstorm Warning | LBF | Hooker, Logan, McPherson, Thomas | 42 min |
| Jun 20, 1:59 AM MDT | Special Weather Statement | LBF | Custer | 46 min |
| Jun 20, 2:25 AM MDT | Special Weather Statement | LBF | Custer | 50 min |
| Jun 20, 2:35 AM MDT | Special Weather Statement | LBF | Cherry | 40 min |
| Jun 20, 3:07 AM MDT | Special Weather Statement | LBF | Custer | 38 min |
| Jun 20, 3:10 AM MDT | Special Weather Statement | LBF | Cherry | 50 min |
| Jun 20, 3:51 AM MDT | Special Weather Statement | LBF | Keya Paha | 39 min |
| Jun 20, 7:43 AM MDT | Special Weather Statement | LBF | Holt | 62 min |
| Jun 20, 8:48 AM MDT | Special Weather Statement | LBF | Holt | 27 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.